Connecticut, 2013

Heavy Snow in Connecticut, March 7 to 8, 2013

March 7 to 8, 2013 · NWS OKX · 7 events in 7 counties and zones

Surface low pressure moved off the southern Mid Atlantic coast the morning of March 6th, and continued moving slowly east into the north Atlantic through March 9th while intensifying. The low produced sustained northeast winds of 30 to 39 mph and wind gusts of 40 to 55 mph during the day on March 6th, then produced some light snow the night of the 6th.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Surface low pressure moved off the southern Mid Atlantic coast the morning of March 6th, and continued moving slowly east into the north Atlantic through March 9th while intensifying. The low produced sustained northeast winds of 30 to 39 mph and wind gusts of 40 to 55 mph during the day on March 6th, then produced some light snow the night of the 6th. An upper level low moving southeast from the upper Great Lakes region interacted with the offshore surface low to produce more significant snowfall on March 7th and 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 7, 12:39 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 7, 12:39 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1239 AM EST THU MAR 7 2013

.SYNOPSIS...
A NOR-EASTER WILL AFFECT THE REGION THROUGH FRIDAY. HIGH PRESSURE THEN
BUILDS FROM THE WEST THIS WEEKEND. ANOTHER STORM SYSTEM APPROACHES THE
REGION EARLY NEXT WEEK AND IMPACTS THE AREA BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SIGNIFICANT CHANGES WERE MADE TO THE NEAR TERM FORECASTS.

BASED ON CURRENT OBSERVATIONS AND NEAR TERM TRENDS...THE
PROBABILITY OF PRECIPITATION WEST OF THE HUDSON RIVER IN THE LOWER
HUDSON VALLEY INCLUDING WESTERN PASSAIC COUNTY WAS DECREASED TO
LESS THAN 30 PCT THROUGH 6 AM THIS MORNING.

GENERALLY...A LIGHT MIX OF WET SNOW AND RAIN WILL CONTINUE FROM
NYC EAST AND GRADUALLY CHANGE TO WET SNOW IN NARROW MODERATE BANDS.

LESS THAN 1 INCH OF ACCUMULATION IS NOW FORECAST FOR SOUTHERN CT
AND LONG ISLAND WITH NO ACCUMULATION IN NEW YORK CITY.

LATEST SAT IMAGERY WHICH IS CONFIRMED BY RADAR SHOWS MID AND UPPER
LVL SUBSIDENCE ADVECTING EAST ACROSS EASTERN PA TOWARD WESTERN NJ
CAUSING CLOUD TOPS TO WARM WEST OF THE HUDSON RIVER. IT NOW
APPEARS THAT THE PRECIPITATION SHIELD ASSOCIATED WITH THE COASTAL
LOW WILL NOT MAKE IT MUCH FURTHER WEST THAN WHERE IT IS NOW ACROSS
METRO NEW JERSEY AND NEW YORK CITY.

DECIDED TO CONTINUE WITH THE WINTER WEATHER ADVISORIES BASED ON
FCST SNOWFALL FOR THU AFTN THRU FRIDAY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE STORM BEGINS TO TURN NE...BUT STILL WELL OUT TO SEA. NAM IS
ALONE IN BRINGING A WARM NOSE ALOFT DURING THE AFTERNOON/NIGHTTIME
HOURS. PREFER THE COLDER THERMAL PROFILES ALOFT OF GFS AND ECMWF.
FOR SURFACE TEMPS...PREFERRED SOMETHING CLOSER TO THE COLDER NAM MOS
GUIDANCE. DAYTIME TEMPS THEREFORE MAINLY IN THE MID TO UPPER 30S.
THERE COULD BE SOME RAIN MIXED IN AT TIMES...BUT THINKING IS THAT
THE ENTIRE AREA SEES A WET SNOW THROUGH THE DAY. GUSTS UP TO 50 MPH
ARE STILL EXPECTED THROUGH THE AFTERNOON ACROSS THE COASTAL
ZONES...SO THE WIND ADVISORY WILL BE MAINTAINED THROUGH THIS TIME.

A STRONG SHORTWAVE THEN ARRIVES FROM THE NW DURING THURSDAY NIGHT
AND INTERACTS WITH AN INVERTED SURFACE TROUGH. THIS WILL KEEP A
LIKELIHOOD OF SNOWFALL ACROSS THE AREA THROUGH THE NIGHT. PRECIP
TYPE THROUGH THE NIGHT IS EXPECTED TO BE ALL SNOW. BY FRIDAY
MORNING...SNOWFALL AMOUNTS OF MOSTLY 3 TO 6 INCHES EXPECTED...WITH
THE HIGHER AMOUNTS GENERALLY OVER CT. HAVE DECIDED TO GO WITH A
WINTER WEATHER ADVISORY FOR THE NW ZONES STARTING THURSDAY NIGHT AND
GOING THROUGH FRIDAY MORNING AS THIS WILL BE THE PERIOD OF MOST OF
THE SNOWFALL FOR THIS EVENT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
INITIALLY...EXPECT A STACKED LOW WELL SOUTH AND EAST OF THE
BENCHMARK EARLY FRIDAY...WITH SHORTWAVE TROUGH TO OUR SOUTH
EVENTUALLY PIVOTING AROUND THE BASE OF THE AFOREMENTIONED LOW LATER
FRIDAY. MODELS IN AGREEMENT WITH REGARD TO LARGE RIDGE BUILDING IN
THIS WEEKEND. DIFFERENCES ARISE WITH NORTHERN STREAM SHORTWAVE
DIGGING ACROSS CANADA...FLATTENING THE RIDGE LATE THIS WEEKEND INTO
EARLY NEXT WEEK. THEN UPSTREAM MID WEST TROUGH APPROACHES EARLY NEXT
WEEK...MONDAY AND TUESDAY. AGAIN...MODELS ARE SLIGHTLY DIFFERENT ON
SUBTLE DETAILS...BUT ALL DO INDICATE THAT THIS TROUGH WILL IMPACT
THE AREA IN SOME FORM LATER MONDAY INTO TUESDAY. LINGERING TROUGH
SLOWLY EXITS WEDNESDAY.

AT THE SURFACE...TIGHT NORTHERLY PRESSURE GRADIENT PERSISTS ON
FRIDAY AS AREA REMAINS BETWEEN DEEP LOW TO THE EAST AND BUILDING
HIGH PRESSURE TO THE WEST. THE HIGH LOOKS TO BUILD IN LATER SATURDAY
THROUGH SUNDAY MORNING...THEN PASSES EAST. A WEAK FRONTAL BOUNDARY
APPROACHES FROM THE NORTH...ASSOCIATED WITH NORTHERN STREAM
MID/UPPER TROUGH...BUT MAIN FRONT AHEAD OF MIDWEST TROUGH DOES NOT
MOVE THROUGH UNTIL SOME TIME LATE MONDAY NIGHT OR TUESDAY. A GENERAL
NW FLOW PREVAILS BEHIND THIS FRONT TUESDAY NIGHT INTO
WEDNESDAY...WITH PERHAPS A WEAK SFC TROUGH IN THE VICINITY WHICH IS
ASSOCIATED WITH LINGERING UPPER TROUGH WEDNESDAY.

AS FOR SENSIBLE WEATHER...WILL DISCARD NAM SOLUTION FOR WARM NOSE
ALOFT (H9-H7 HPA) PER FCST SOUNDINGS AND MAPS...WITH GFS AND ECMWF
MUCH COLDER EARLY FRIDAY. WILL MAINTAIN SNOW AS WEATHER TYPE INTO
FRIDAY...THEN PRECIP TAPERS OFF LATER FRIDAY THROUGH MUCH OF THE
WEEKEND...MAYBE AS A RAIN/SNOW MIX. SOME LIGHT PRECIP POSSIBLE SUNDAY
NIGHT...WITH THE BULK OF THE PRECIP EXPECTED LATE MONDAY INTO
TUESDAY WITH THE FRONT. P-TYPE WILL BE MAINLY RAIN IN WAA PATTERN.

COLDER AIR MOVES IN BEHIND THE FRONT...WITH SNOW SHOWERS POSSIBLE
TUE NIGHT AND WED.

TEMPS WILL REMAIN BELOW NORMAL FRIDAY...THEN WILL WARM TO ABOVE
NORMAL READINGS THIS WEEKEND...THANKS TO RIDGE.

WARMER THEN NORMAL TEMPS CONTINUE MONDAY AND TUESDAY...WITH A RETURN
TO BELOW NORMAL BEHIND THE FRONT TUE NIGHT AND WED. HPC/MEX/ECMWF
BLEND USED.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SIGNIFICANT AVIATION WEATHER IMPACTS CONTINUE THROUGH FRIDAY WITH
PROLONGED STRONG WINDS...LIGHT RAIN AND SNOW WITH PERIODS OF IFR
AS A NOR-EASTER JUST OFF THE DELMARVA PENINSULA SLOWLY TRACKS EAST
OVER THE ATLANTIC.

LITTLE...IF ANY...SNOW ACCUMULATION ON TAP THROUGH DAYBREAK. CONDS
WILL GENERALLY BE VFR WITH MVFR CIGS FOR EASTERN TERMINALS AND OCNL
IFR VSBY IN BANDS OF LIGHT SNOW. THOSE SNOW BANDS SHOULD REMAIN EAST
OF KSWF.

LATEST GUIDANCE INDICATING LIGHT PRECIP THROUGHOUT THE DAY TODAY...
AND THEN MORE WIDESPREAD AND SIGNIFICANT SNOW ON TAP FOR TONIGHT.
GENERALLY VFR WITH OCNL MVFR CONDS TODAY...THEN IFR/LIFR CONDS
POSSIBLE TONIGHT ALONG MODERATE SNOW ACCUMULATION POSSIBLE IN
MODERATE TO LOCALLY HEAVY SNOW.

NORTHEAST WINDS 20-25 KT WITH 35-40 KT GUSTS...BACKING TO THE NORTH
THIS MORNING. WINDS DIMINISH THROUGHOUT THE DAY TO 15-20 KT WITH
20-30 KT GUSTS.

OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT THROUGH FRIDAY...NORTH WINDS 15-20G20-30KT. IFR WITH
LIGHT SNOW ENDING FRI MORNING. MODERATE OVERNIGHT SNOW ACCUMULATIONS
LIKELY...HIGHEST EAST.
.FRIDAY NIGHT...BECOMING VFR.
.SAT-SUN...VFR.
.MON...VFR...INCREASING S WND LATE DAY.

&&

.MARINE...
MINOR CHANGES TO WIND/WAVE GRIDS TO REFLECT THE LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK - THOUGH WILL
HAVE TO MONITOR WINDS AROUND THE S SHORE BAYS AS ARE SOME
INDICATIONS THAT AN UPGRADE TO A STORM WARNING MIGHT BE IN ORDER
THERE.

GALE WARNINGS REMAIN POSTED FOR THE WESTERN SOUND...NY
HARBOR...AND THE SOUTH SHORE BAYS. STORM WARNINGS REMAIN
ELSEWHERE. THESE WARNINGS CONTINUE THROUGH THURSDAY AFTERNOON.
GALES WILL STILL BE LIKELY DURING THURSDAY NIGHT EVEN THOUGH
WINDS WILL SUBSIDE SOMEWHAT THROUGH THE NIGHT.

A TIGHT PRESSURE GRADIENT ON FRIDAY AS THE WATERS REMAIN BETWEEN
DEPARTING DEEP LOW PRESSURE TO THE EAST AND BUILDING HIGH PRESSURE
TO THE WEST. GALE FORCE WINDS...APPROACHING STORM FORCE FRIDAY OVER
THE EASTERN WATERS...WITH GALES ELSEWHERE WILL SLOWLY IMPROVE FRIDAY
NIGHT AND SATURDAY AS THE HIGH BUILDS. IN FACT...MUCH LIGHTER WINDS
CAN BE EXPECTED LATE SATURDAY INTO SUNDAY AS THE HIGH BUILDS OVER
THE WATERS.

A RETURN FLOW IS FORECAST BY LATE SUNDAY NIGHT INTO MONDAY AS THE
HIGH MOVES EAST AND A FRONTAL BOUNDARY APPROACHES FROM THE WEST.

VERY ROUGH SEAS FRIDAY WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO
SATURDAY. SEAS REMAIN 3 TO 5 FT OVER THE OCEAN WATERS THROUGH MUCH
OF THE WEEKEND AND INTO MONDAY. THE SHELTERED WATERS WILL BE MUCH
MORE TRANQUIL ONCE THE WINDS DIMINISH THIS WEEKEND.

&&

.HYDROLOGY...
TOTAL LIQUID QPF THROUGH FRI IS CURRENTLY EXPECTED TO BE AROUND 2/3
OF AN INCH ACROSS THE LOWER HUDSON VALLEY...RANGING TO AROUND 1 1/2
INCHES ACROSS EASTERN CT/LI. HYDRO RELATED ISSUES ARE NOT
ANTICIPATED AT THIS TIME WITH THE PRECIPITATION OCCURRING OVER A
RELATIVELY LONG PERIOD OF TIME AND MAINLY FROZEN.

ONCE PRECIP TAPERS OFF LATER FRIDAY...THE NEXT CHANCE FOR
PRECIPITATION...GENERALLY UNDER A HALF AN INCH...WILL OCCUR EARLY
NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
WITH A TRACK OF LOW PRESSURE WELL SE OF THE REGION...AND EARLY
BACKING OF FLOW TO THE N/NE...WATERS LEVELS ONLY ROSE TO LOW END
OF EXPECTED RANGES THIS AFTERNOON/EVENING.

DESPITE LARGE SWELLS AFFECTING THE COAST OVERNIGHT INTO THURSDAY
MORNING AND HIGHER ASTRONOMICAL TIDES...NORTHERLY FLOW SHOULD
LIMIT SURGE TO 2 TO 3 FT. EXPECTATION CONTINUES FOR WIDESPREAD
MINOR COASTAL FLOODING FOR MOST OF THE TRI-STATE COASTLINE...WITH
MODERATE COASTAL FLOODING ALONG THE SOUTH SHORE BAYS...OCEAN
FACING COASTLINE...AND TWIN FORKS OF LI...WHERE TIDAL DRAINAGE
WILL BE INHIBITED BY LARGE SWELLS.

MODERATE TO MAJOR BEACH EROSION IS EXPECTED FOR OCEAN FACING
BEACHES AND TWIN FORKS OF LI THROUGH THURSDAY...WITH BREAKERS OF
10 TO 15 FT. THESE WAVES WILL ALSO ENHANCE INUNDATION AND CAUSE
LOCALIZED WASHOVERS AND DAMAGE TO COASTAL STRUCTURES.

THEREAFTER...THE RESIDUAL EASTERLY SWELLS WILL POSE A THREAT FOR
WIDESPREAD MINOR COASTAL FLOODING ISSUES DURING THE TIMES OF THE
MORNING HIGH TIDES THROUGH FRI. THE SOUTH SHORE BAYS...OCEAN
FACING COASTLINE...AND TWIN FORKS OF LI...MAY SEE LOCALIZED MINOR
COASTAL FLOODING DURING THE LOWER AFTERNOON/EVENING HIGH TIDES AS
WELL DUE TO RESTRICTED TIDAL DRAINAGE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR CTZ008-012.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ008>012.
     WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR CTZ005>007-
     009>011.
     COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM EST THIS MORNING FOR
     CTZ009>012.
NY...COASTAL FLOOD WARNING FROM 4 AM TO 9 AM EST THIS MORNING FOR
     NYZ079-081.
     WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR NYZ079-081.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ071>075-
     078>081-176>179.
     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON EST
     FRIDAY FOR NYZ067-068.
     WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR NYZ069>075-
     078-080-176>179.
     COASTAL FLOOD ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
     NYZ072-074-075-178.
     COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM EST THIS MORNING FOR
     NYZ071-073-078-176-177.
     COASTAL FLOOD WARNING UNTIL 7 AM EST THIS MORNING FOR NYZ080-
     179.
NJ...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ006.
     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON EST
     FRIDAY FOR NJZ002-004-103.
     WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR NJZ006-
     104>108.
     COASTAL FLOOD ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
     NJZ006-106-108.
MARINE...GALE WARNING UNTIL 6 PM EST FRIDAY FOR ANZ335-338-345.
     STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-340-350-
     353-355.

&&

SYNOPSIS...JC
NEAR TERM...GC
SHORT TERM...GC/MALOIT
LONG TERM...PW
AVIATION...MPS
MARINE...MALOIT/NV/PW
HYDROLOGY...JC/PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 7, 3:59 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST THU MAR 7 2013

CTZ010>012-NYZ078-080900-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-
359 AM EST THU MAR 7 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-004-103>105-107-NYZ067>070-080900-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
359 AM EST THU MAR 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-075-178-080900-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
359 AM EST THU MAR 7 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ071-073-176-177-080900-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
359 AM EST THU MAR 7 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-080900-
NORTHERN NEW LONDON-
359 AM EST THU MAR 7 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-007-080900-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
359 AM EST THU MAR 7 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-080900-
SOUTHWESTERN SUFFOLK-
359 AM EST THU MAR 7 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-081-080900-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
359 AM EST THU MAR 7 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ179-080900-
SOUTHERN NASSAU-
359 AM EST THU MAR 7 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ106-108-080900-
EASTERN ESSEX-EASTERN UNION-
359 AM EST THU MAR 7 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-353-355-080900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 AM EST THU MAR 7 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-080900-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
359 AM EST THU MAR 7 2013

...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET
FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 heavy snow. Local standard time, as filed.

Heavy Snow, Northern New Haven

When
March 7, 4:00 AM EST to March 8, 2:05 PM EST
Where
Northern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Spotters and the Connecticut Department of Transportation reported from 6 to 14.5 inches of snowfall.

Heavy Snow, Northern Fairfield

When
March 7, 6:40 AM EST to March 8, 1:00 PM EST
Where
Northern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Spotters reported 10 to 13 inches of snowfall.

Heavy Snow, Northern Middlesex

When
March 7, 9:15 AM EST to March 8, 2:35 PM EST
Where
Northern Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Widespread snowfall of over 7 inches fell, with as much as 14 inches in Middletown.

Heavy Snow, Northern New London

When
March 7, 5:50 PM EST to March 8, 2:35 PM EST
Where
Northern New London forecast zone
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Spotters and the Connecticut Department of Transportation reported from 6 to 15 inches of snowfall.

Heavy Snow, Southern Middlesex

When
March 7, 7:40 PM EST to March 8, 2:10 PM EST
Where
Southern Middlesex forecast zone
Reported by
Department of Highways
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

The Connecticut Department of Transportation reported 7.3 inches of snowfall in Old Saybrook.

Heavy Snow, Southern New Haven

When
March 7, 8:50 PM EST to March 8, 2:10 PM EST
Where
Southern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Spotters and the Connecticut Department of Transportation reported from 6 to 10 inches of snowfall.

Heavy Snow, Southern Fairfield

When
March 8, 1:35 AM EST to 1:40 PM EST
Where
Southern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Spotters and the Connecticut Department of Transportation reported 6 to 13 inches of snowfall.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2013Every state in 2013This day in weather historyWarnings in Connecticut, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441892, 441887, 441902, 441906, 441905, 441896, 441888.